High Wind, Logan County
- When
- January 12, 8:31 AM MST to 9:30 AM MST
- Where
- Logan County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.725, -103.110 (the zone’s center; the record gives no point)
High winds developed over portions of the Northeast Plains of Colorado. A peak wind gust to 60 mph was recorded at Sterling, in Logan County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
High winds developed over portions of the Northeast Plains of Colorado. A peak wind gust to 60 mph was recorded at Sterling, in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 12, 3:40 AM MST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MST MON JAN 12 2009 .SHORT TERM...NOT AN EASY FCST FOR TODAY AS SEVERAL THINGS ARE GOING ON. FIRST AN UPPER LEVEL TROUGH IN NW FLOW ALOFT ACCOMPANIED BY A VERY STG UPPER LEVEL JET WILL QUICKLY MOVES ACROSS THE AREA. QUITE A BIT OF MOISTURE WILL BE OVER THE MTNS WITH DECENT OROGRAPHIC FLOW. IN ADDITION LAPSE RATES WILL BE AROUDN 6 C/KM SO SHOULD SEE SNOW CONTINUE THRU MIDDAY BUT THEN GRADUALLY DECRASE BY MID TO LATE AFTN. WINDS WILL BE PRETTY GUSTY MAINLY ABV 10000 FEET WHERE SPEEDS HAVE ALREADY BEEN UP TO 60 MPH OR SO WL HAVE A WINTER WX ADVISORY IN EFFECT THRU LATE AFTN. MEANWHILE OVER NERN CO A CDFNT IS MOVING ACROSS THE AREA EARLY THIS MORNING HOWEVER CLOSER TO THE FOOTHILLS WINDS ARE DOWNSLOPING. BOTH THE RUC13 AND NAM SHOW LOW LVL WNDS BECOMING NNELY BY 12Z ALONG THE FRONT RANGE AND THEN SOUTH TO THE PALMER DIVIDE. MEANWHILE WITH POSITION OF STG UPPER LEVEL JET AND DECENT LAPSE RATES COULD SEE A WINDOW OF BANDED PCPN DVLP IN AND NR THE FOOTHILLS FROM 12Z-16Z WOULD GRADUALLY END BY 18Z EXCEPT OVER THE PALMER DIVIDE AND SRN FOOTHILLS WHERE IT MAY LINGER THRU THE EARLY AFTN HOURS. THIS BAND OF PCPN COULD DROP A QUICK INCH OR TWO OF SNOW OVER THE URBAN CORRIDOR WITH HIGHER AMOUNTS (3-6 POSSIBLY) OVER THE PALMER DIVIDE AND IN THE FOOTHILLS WEST AND SW OF DENVER. MEANWHILE THE NEXT PROBLEM FOR TODAY WILL BE THE POTENTIAL FOR HIGH WINDS OVER THE FAR NERN PLAINS. CROSS-SECTIONS SHOW VERY STG FLOW OF 50KTS JUST ABOVE THE SFC IN THE 15Z-20Z TIME PERIOD WITH VERY LITTLE SHEAR ALOFT. THUS AS MIXING OCCURS LATER THIS MORNING COULD SEE SOME WINDS GUSTS REACH THE 55-60 MPH RANGE FOR A SHORT PERIOD OF TIME. THUS WILL ISSSUE A HIGH WIND WARNING BASCIALLY EAST OF A LINE FROM NEW RAYMER TO FORT MORGAN. BY LATER THIS AFTN AND TONIGHT THINGS SHOULD BEGIN TO CALM DOWN AS MOISTURE DECREASES IN THE MTNS AND THE WINDS QUICKLY SUBSIDE OVER THE PLAINS. .LONG TERM...ON TUESDAY AND TUESDAY NIGHT WEAKER NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE FORECAST AREA. JET LEVEL SPEEDS ARE 50 TO 80 KNOTS. BY WEDNESDAY MORNING...INCREASING NORTH- NORTHWESTERLY FLOW ALOFT MOVES IN AND CONTINUES IN PLACE WELL INTO WEDNESDAY NIGHT. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN SYNOPTIC SCALE ENERGY TUESDAY THROUGH WEDNESDAY NIGHT. LOW LEVEL TROUGHING EAST OF THE MOUNTAINS WILL BRING A DOWNSLOPING COMPONENT TO THE BOUNDARY LAYER WINDS TUESDAY. A FAIRLY DECENT GRADIENT TUESDAY NIGHT MAY KEEP WIND DOWNSLOPING AT THE SURFACE. ON WEDNESDAY...BOTH MODELS HAVE A STRONG SURFACE HIGH AND COLD AIR PUSH DOWN INTO THE MIDWEST...TO OUR NORTHEAST. THEY BRING THE COLD AIR AND UPSLOPE INTO THE EASTERN ZONES BUT NOT UP INTO THE URBAN CORRIDOR. WITH THE UPPER PATTERN IN MIND AND THE CLOSE PROXIMITY TO THE COLD AIR...I WOULDNT BE SURPRISED IT FUTURE MODELS RUNS DO NOT TREND TOWARDS A COOLER...MORE MOISTURE...UPSLOPING DAY ON WEDNESDAY FOR THE PLAINS. ALL THE PLAINS. FUNNY...THE GFS HAD THIS FOR THE PLAINS LAST WEDNESDAY BUT MOVED AWAY FROM THAT SOLUTION THROUGH THE NEXT SEVERAL DAYS. WELL SEE. FOR MOISTURE...THE PLAINS ARE FAIRLY DRY TUESDAY...WITH A BIT OF LOW LEVEL MOISTURE IN THE MOUNTAINS. THERE IS SOME MID LEVEL MOISTURE OVER THE PLAINS TUESDAY NIGHT WITH THE SAME BIT OF LOW LEVEL MOISTURE HANGING ON IN THE MOUNTAINS. ON WEDNESDAY...BOTH MODELS SHOW LOW AND MID LEVEL MOISTURE OVER THE EASTERN PLAINS...DRIER OVER THE FRONT RANGE WITH THE DOWNSLOPING...AND SOME LOW LEVEL MOISTURE IN THE MOUNTAINS. ON WEDNESDAY NIGHT...THE MOISTURE IS FAIRLY DEEP OVER MOST OF THE PLAINS...WITH THE SAME CONTINUED LOW LEVEL MOISTURE IN THE MOUNTAINS. THE QPF FIELDS HAVE A BIT OF MEASURABLE SNOW FOR THE MOUNTAINS TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. THE GFS HAS A TAD FOR THE EASTERN PLAINS WEDNESDAY NIGHT. FOR POPS IN THE MOUNTAINS...THERE IS WARM AIR ADVECTION ON TUESDAY AND THE MOISTURE IS PRETTY SHALLOW...LAPSE RATES ARE VERY POOR...BUT THERE IS DECENT WEST-NORTHWESTERLY MOUNTAIN TOP FLOW. WILL GO WITH 20%S IN THE HIGH MOUNTAINS ONLY. WILL CONTINUE THIS TUESDAY NIGHT...WEDNESDAY...AND WEDNESDAY NIGHT AS WELL. OVER THE PLAINS...IT WILL BE DRY TUESDAY ...TUESDAY NIGHT...AND HALF OF WEDNESDAY. WILL GO WITH 10% OR 20% POPS FOR THE EASTERN HALF OF THE PLAINS TUESDAY AFTERNOON AND NIGHT. CONCERNING HIGH WINDS...THE BEST LOW LEVEL PRESSURE GRADIENT IS ON TUESDAY...AND THERE IS A BIT OF MOUNTAIN WAVE SET UP AS WELL ON THE CROSS SECTIONS. WILL HIT THE WINDS PRETTY HARD...NO HIGHLIGHTS NOW THOUGH. FOR TEMPERATURES...TUESDAY WARMS UP SOME 4-8 C FROM TODAY. WEDNESDAYS HIGHS COOL SLIGHTLY EXCEPT FOR THE NORTHEAST CORNER. THEY COOL OFF 5-8 C ON WEDNESDAY. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...THE HIGH AMPLITUDE UPPER RIDGE PRETTY MUCH STAYS WEST OF US OVER THE PACIFIC COAST AND GREAT BASIN FOR MUCH OF THE PERIOD. IT MAKES LITTLE EASTWARD PROGRESSION THROUGH SATURDAY. THE FLOW ALOFT OVER THE FORECAST AREA REMAINS NORTH-NORTHWESTERLY THROUGH THEN. ON SUNDAY THE GFS STARTS TO MOVE IN EASTWARD...TOWARDS COLORADO...BUT THE ECMWF DEVELOPS A WEAK UPPER CLOSED LOW OVER THE NORTHERN GREAT BASIN AT THAT TIME. WILL CHANCE LITTLE FROM EARLY THURSDAY ON. && .AVIATION...A CDFNT WILL MOVE ACROSS BY 12Z WITH WINDS BECOMING NNE. MAY SEE A QUICK BURST OF SNOW IN THE 13Z-16Z TIMEFRAME AT DIA WITH UP TO AN INCH POSSIBLE. CONDITIONS COULD BRIEFLY DROP DOWN TO IFR FOR AN HOUR IF A HEAVIER BAND OF SNOW MOVES OVER THE AIRPORT BUT OVERALL EXPECT MVFR IN THE 12Z-16Z PERIOD WITH CONDITIONS IMPROVING BY 18Z. WINDS MAY BECOME MORE NORTH IN THE 16Z-20Z WITH A FEW GUSTS TO 25 MPH. TONIGHT EXEPCT VFR CONDITIONS WITH WINDS BECOMING DRAINAGE AFT 01Z. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY NRN MTNS ZONES 31..33 AND 34 THRU THIS AFTN UNTIL 00Z. ...HIGH WIND WARNING FROM MID MORNING UNTIL EARLY AFTN FOR THE NERN PLAINS...ZONES 42..44..48..49..50 AND 51. RPK/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 454 AM MST MON JAN 12 2009 COZ030>051-121800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 454 AM MST MON JAN 12 2009 ...HIGH WIND WARNING NORTHEAST PLAINS OF COLORADO FROM 8 AM THIS MORNING UNTIL 3 PM THIS AFTERNOON... ...WINTER WEATHER ADVISORY UNTIL 5 PM THIS AFTERNOON FOR THE NORTHERN MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FAST MOVING UPPER LEVEL TROUGH WILL PRODUCE SNOW IN THE MOUNTAINS WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES OVER THE HIGHER MOUNTAIN PASSES. OVER LOWER ELEVATIONS SNOW WILL OCCUR THIS MORNING BEHIND A COLD FRONT BUT WILL DIMINISH BY MIDDAY EXCEPT OVER THE PALMER DIVIDE AND SOUTHERN FOOTHILLS. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE EXCEPT OVER THE PALMER DIVIDE AND SOUTHERN FOOTHILLS WHERE 3 TO 6 IHCHES OF SNOW MAY FALL. OVER THE NORTHEAST PLAINS HIGH WINDS WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH MID AFTERNOON WITH WIND GUSTS OF 55 TO 60 MPH POSSIBLE MAINLY EAST OF A NEW RAYMER TO FORT MORGAN LINE. THE WINDS WILL BEGIN TO DECREASE BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS TUESDAY THROUGH THURSDAY WITH A SLIGHT CHANCE OF SNOW OVER NORTHEASTERN CORNER OF COLORADO WEDNESDAY AND WEDNESDAY NIGHT. DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RPK/RJK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
709 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
01/12/2009 M1.7 INCH SUMMIT CO TRAINED SPOTTER
0707 AM SNOW KEN CARYL 39.58N 105.11W
01/12/2009 M3.6 INCH JEFFERSON CO TRAINED SPOTTER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
01/12/2009 M4.0 INCH BOULDER CO TRAINED SPOTTER
0701 AM SNOW ARVADA 39.82N 105.11W
01/12/2009 M3.3 INCH JEFFERSON CO NWS EMPLOYEE
0700 AM SNOW 2 SE BOULDER 40.01N 105.22W
01/12/2009 M3.3 INCH BOULDER CO TRAINED SPOTTER
0649 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/12/2009 M1.3 INCH JEFFERSON CO TRAINED SPOTTER
0637 AM SNOW NIWOT 40.10N 105.16W
01/12/2009 M1.2 INCH BOULDER CO TRAINED SPOTTER
0631 AM SNOW 8 SE WATKINS 39.67N 104.49W
01/12/2009 M3.2 INCH ARAPAHOE CO TRAINED SPOTTER
0550 AM SNOW STRASBURG 39.74N 104.30W
01/12/2009 M3.0 INCH ARAPAHOE CO TRAINED SPOTTER
0510 AM SNOW FORT COLLINS 40.56N 105.07W
01/12/2009 M1.0 INCH LARIMER CO CO-OP OBSERVER
&&
FREDINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
728 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM SNOW 2 NW ARVADA 39.84N 105.13W
01/12/2009 M5.0 INCH JEFFERSON CO NWS EMPLOYEE
0726 AM SNOW BROOMFIELD 39.94N 105.06W
01/12/2009 M3.2 INCH BROOMFIELD CO NWS EMPLOYEE
0720 AM SNOW 1 E ARVADA 39.82N 105.09W
01/12/2009 M4.5 INCH JEFFERSON CO NWS EMPLOYEE
0715 AM SNOW 2 S LONGMONT 40.14N 105.11W
01/12/2009 M2.0 INCH BOULDER CO NWS EMPLOYEE
0713 AM SNOW EVERGREEN 39.63N 105.34W
01/12/2009 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW GENESEE 39.69N 105.27W
01/12/2009 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0710 AM SNOW WHEAT RIDGE 39.77N 105.10W
01/12/2009 M4.0 INCH JEFFERSON CO CO-OP OBSERVER
0707 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
01/12/2009 M1.7 INCH SUMMIT CO TRAINED SPOTTER
0707 AM SNOW KEN CARYL 39.58N 105.11W
01/12/2009 M3.6 INCH JEFFERSON CO TRAINED SPOTTER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
01/12/2009 M4.0 INCH BOULDER CO TRAINED SPOTTER
0705 AM SNOW 12 NNW GLENDEVEY 40.94N 106.04W
01/12/2009 M2.0 INCH LARIMER CO CO-OP OBSERVER
0701 AM SNOW ARVADA 39.82N 105.11W
01/12/2009 M3.3 INCH JEFFERSON CO NWS EMPLOYEE
0700 AM SNOW LINDON 39.73N 103.40W
01/12/2009 M2.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 4 WSW THURMAN 39.57N 103.29W
01/12/2009 M3.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 2 SE BOULDER 40.01N 105.22W
01/12/2009 M3.3 INCH BOULDER CO TRAINED SPOTTER
0649 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/12/2009 M1.3 INCH JEFFERSON CO TRAINED SPOTTER
0637 AM SNOW NIWOT 40.10N 105.16W
01/12/2009 M1.2 INCH BOULDER CO TRAINED SPOTTER
0631 AM SNOW 8 SE WATKINS 39.67N 104.49W
01/12/2009 M3.2 INCH ARAPAHOE CO TRAINED SPOTTER
0550 AM SNOW STRASBURG 39.74N 104.30W
01/12/2009 M3.0 INCH ARAPAHOE CO TRAINED SPOTTER
0510 AM SNOW FORT COLLINS 40.56N 105.07W
01/12/2009 M1.0 INCH LARIMER CO CO-OP OBSERVER
&&
FREDINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
736 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM SNOW 4 NE THORNTON 39.93N 104.90W
01/12/2009 M2.0 INCH ADAMS CO TRAINED SPOTTER
0734 AM SNOW 6 NE DENVER 39.79N 104.88W
01/12/2009 M2.5 INCH DENVER CO TRAINED SPOTTER
0734 AM SNOW 5 WNW LOVELAND 40.45N 105.16W
01/12/2009 M3.0 INCH LARIMER CO TRAINED SPOTTER
0730 AM SNOW 7 E NEDERLAND 39.96N 105.37W
01/12/2009 M3.0 INCH BOULDER CO CO-OP OBSERVER
0727 AM SNOW 2 NW ARVADA 39.84N 105.13W
01/12/2009 M5.0 INCH JEFFERSON CO NWS EMPLOYEE
0726 AM SNOW BROOMFIELD 39.94N 105.06W
01/12/2009 M3.2 INCH BROOMFIELD CO NWS EMPLOYEE
0720 AM SNOW 1 E ARVADA 39.82N 105.09W
01/12/2009 M4.5 INCH JEFFERSON CO NWS EMPLOYEE
0715 AM SNOW 2 S LONGMONT 40.14N 105.11W
01/12/2009 M2.0 INCH BOULDER CO NWS EMPLOYEE
0713 AM SNOW GENESEE 39.69N 105.27W
01/12/2009 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW EVERGREEN 39.63N 105.34W
01/12/2009 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0710 AM SNOW WHEAT RIDGE 39.77N 105.10W
01/12/2009 M4.0 INCH JEFFERSON CO CO-OP OBSERVER
0707 AM SNOW KEN CARYL 39.58N 105.11W
01/12/2009 M3.6 INCH JEFFERSON CO TRAINED SPOTTER
0707 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
01/12/2009 M1.7 INCH SUMMIT CO TRAINED SPOTTER
0705 AM SNOW 12 NNW GLENDEVEY 40.94N 106.04W
01/12/2009 M2.0 INCH LARIMER CO CO-OP OBSERVER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
01/12/2009 M4.0 INCH BOULDER CO TRAINED SPOTTER
0701 AM SNOW ARVADA 39.82N 105.11W
01/12/2009 M3.3 INCH JEFFERSON CO NWS EMPLOYEE
0700 AM SNOW 2 SE BOULDER 40.01N 105.22W
01/12/2009 M3.3 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
01/12/2009 M1.4 INCH LARIMER CO CO-OP OBSERVER
0700 AM SNOW 4 WSW THURMAN 39.57N 103.29W
01/12/2009 M3.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW LINDON 39.73N 103.40W
01/12/2009 M2.0 INCH WASHINGTON CO CO-OP OBSERVER
0649 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/12/2009 M1.3 INCH JEFFERSON CO TRAINED SPOTTER
0637 AM SNOW NIWOT 40.10N 105.16W
01/12/2009 M1.2 INCH BOULDER CO TRAINED SPOTTER
0631 AM SNOW 8 SE WATKINS 39.67N 104.49W
01/12/2009 M3.2 INCH ARAPAHOE CO TRAINED SPOTTER
0550 AM SNOW STRASBURG 39.74N 104.30W
01/12/2009 M3.0 INCH ARAPAHOE CO TRAINED SPOTTER
0510 AM SNOW FORT COLLINS 40.56N 105.07W
01/12/2009 M1.0 INCH LARIMER CO CO-OP OBSERVER
&&
FREDINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
751 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW NORTHGLENN 39.91N 104.98W
01/12/2009 M2.4 INCH ADAMS CO CO-OP OBSERVER
0743 AM SNOW WESTMINSTER 39.88N 105.05W
01/12/2009 M5.0 INCH ADAMS CO TRAINED SPOTTER
0740 AM SNOW 6 NW DENVER 39.79N 105.04W
01/12/2009 M4.8 INCH DENVER CO NWS EMPLOYEE
0740 AM SNOW HIGHLANDS RANCH 39.55N 104.97W
01/12/2009 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
0739 AM SNOW 1 NW WESTMINSTER 39.89N 105.06W
01/12/2009 M5.5 INCH JEFFERSON CO NWS EMPLOYEE
0739 AM SNOW 4 NW CASTLE ROCK 39.42N 104.90W
01/12/2009 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
0734 AM SNOW 6 NE DENVER 39.79N 104.88W
01/12/2009 M2.5 INCH DENVER CO TRAINED SPOTTER
0734 AM SNOW 5 WNW LOVELAND 40.45N 105.16W
01/12/2009 M3.0 INCH LARIMER CO TRAINED SPOTTER
0734 AM SNOW 4 NE THORNTON 39.93N 104.90W
01/12/2009 M2.0 INCH ADAMS CO TRAINED SPOTTER
0733 AM SNOW PARKER 39.51N 104.76W
01/12/2009 M2.3 INCH DOUGLAS CO TRAINED SPOTTER
0730 AM SNOW GRANT 39.45N 105.67W
01/12/2009 M1.5 INCH PARK CO CO-OP OBSERVER
0730 AM SNOW 7 E NEDERLAND 39.96N 105.37W
01/12/2009 M3.0 INCH BOULDER CO CO-OP OBSERVER
0730 AM SNOW 3 SW ELBERT 39.19N 104.58W
01/12/2009 M3.0 INCH ELBERT CO TRAINED SPOTTER
0727 AM SNOW 2 NW ARVADA 39.84N 105.13W
01/12/2009 M5.0 INCH JEFFERSON CO NWS EMPLOYEE
0726 AM SNOW BROOMFIELD 39.94N 105.06W
01/12/2009 M3.2 INCH BROOMFIELD CO NWS EMPLOYEE
0720 AM SNOW 1 E ARVADA 39.82N 105.09W
01/12/2009 M4.5 INCH JEFFERSON CO NWS EMPLOYEE
0715 AM SNOW 2 S LONGMONT 40.14N 105.11W
01/12/2009 M2.0 INCH BOULDER CO NWS EMPLOYEE
0713 AM SNOW EVERGREEN 39.63N 105.34W
01/12/2009 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW GENESEE 39.69N 105.27W
01/12/2009 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0710 AM SNOW WHEAT RIDGE 39.77N 105.10W
01/12/2009 M4.0 INCH JEFFERSON CO CO-OP OBSERVER
0707 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
01/12/2009 M1.7 INCH SUMMIT CO TRAINED SPOTTER
0707 AM SNOW KEN CARYL 39.58N 105.11W
01/12/2009 M3.6 INCH JEFFERSON CO TRAINED SPOTTER
0705 AM SNOW 12 NNW GLENDEVEY 40.94N 106.04W
01/12/2009 M2.0 INCH LARIMER CO CO-OP OBSERVER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
01/12/2009 M4.0 INCH BOULDER CO TRAINED SPOTTER
0701 AM SNOW ARVADA 39.82N 105.11W
01/12/2009 M3.3 INCH JEFFERSON CO NWS EMPLOYEE
0700 AM SNOW LINDON 39.73N 103.40W
01/12/2009 M2.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 4 WSW THURMAN 39.57N 103.29W
01/12/2009 M3.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
01/12/2009 M1.4 INCH LARIMER CO CO-OP OBSERVER
0700 AM SNOW 2 SE BOULDER 40.01N 105.22W
01/12/2009 M3.3 INCH BOULDER CO TRAINED SPOTTER
0649 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/12/2009 M1.3 INCH JEFFERSON CO TRAINED SPOTTER
0637 AM SNOW NIWOT 40.10N 105.16W
01/12/2009 M1.2 INCH BOULDER CO TRAINED SPOTTER
0631 AM SNOW 8 SE WATKINS 39.67N 104.49W
01/12/2009 M3.2 INCH ARAPAHOE CO TRAINED SPOTTER
0550 AM SNOW STRASBURG 39.74N 104.30W
01/12/2009 M3.0 INCH ARAPAHOE CO TRAINED SPOTTER
0510 AM SNOW FORT COLLINS 40.56N 105.07W
01/12/2009 M1.0 INCH LARIMER CO CO-OP OBSERVER
&&
FREDINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
811 AM MST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW CASTLE ROCK 39.38N 104.85W
01/12/2009 M2.8 INCH DOUGLAS CO AMATEUR RADIO
0745 AM SNOW NORTHGLENN 39.91N 104.98W
01/12/2009 M2.4 INCH ADAMS CO CO-OP OBSERVER
0745 AM SNOW BAILEY 39.40N 105.47W
01/12/2009 M1.2 INCH PARK CO CO-OP OBSERVER
0745 AM SNOW 2 N LONGMONT 40.20N 105.11W
01/12/2009 E2.2 INCH BOULDER CO TRAINED SPOTTER
0743 AM SNOW WESTMINSTER 39.88N 105.05W
01/12/2009 M5.0 INCH ADAMS CO TRAINED SPOTTER
0740 AM SNOW 6 NW DENVER 39.79N 105.04W
01/12/2009 M4.8 INCH DENVER CO NWS EMPLOYEE
0740 AM SNOW HIGHLANDS RANCH 39.55N 104.97W
01/12/2009 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
0739 AM SNOW 1 NW WESTMINSTER 39.89N 105.06W
01/12/2009 M5.5 INCH JEFFERSON CO NWS EMPLOYEE
0739 AM SNOW 4 NW CASTLE ROCK 39.42N 104.90W
01/12/2009 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
0734 AM SNOW 5 WNW LOVELAND 40.45N 105.16W
01/12/2009 M3.0 INCH LARIMER CO TRAINED SPOTTER
0734 AM SNOW 6 NE DENVER 39.79N 104.88W
01/12/2009 M2.5 INCH DENVER CO TRAINED SPOTTER
0734 AM SNOW 4 NE THORNTON 39.93N 104.90W
01/12/2009 M2.0 INCH ADAMS CO TRAINED SPOTTER
0733 AM SNOW PARKER 39.51N 104.76W
01/12/2009 M2.3 INCH DOUGLAS CO TRAINED SPOTTER
0730 AM SNOW 3 SW ELBERT 39.19N 104.58W
01/12/2009 M3.0 INCH ELBERT CO TRAINED SPOTTER
0730 AM SNOW GRANT 39.45N 105.67W
01/12/2009 M1.5 INCH PARK CO CO-OP OBSERVER
0730 AM SNOW 7 E NEDERLAND 39.96N 105.37W
01/12/2009 M3.0 INCH BOULDER CO CO-OP OBSERVER
0727 AM SNOW 2 NW ARVADA 39.84N 105.13W
01/12/2009 M5.0 INCH JEFFERSON CO NWS EMPLOYEE
0726 AM SNOW BROOMFIELD 39.94N 105.06W
01/12/2009 M3.2 INCH BROOMFIELD CO NWS EMPLOYEE
0720 AM SNOW 1 E ARVADA 39.82N 105.09W
01/12/2009 M4.5 INCH JEFFERSON CO NWS EMPLOYEE
0715 AM SNOW 2 S LONGMONT 40.14N 105.11W
01/12/2009 M2.0 INCH BOULDER CO NWS EMPLOYEE
0713 AM SNOW EVERGREEN 39.63N 105.34W
01/12/2009 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW GENESEE 39.69N 105.27W
01/12/2009 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0710 AM SNOW WHEAT RIDGE 39.77N 105.10W
01/12/2009 M4.0 INCH JEFFERSON CO CO-OP OBSERVER
0707 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
01/12/2009 M1.7 INCH SUMMIT CO TRAINED SPOTTER
0707 AM SNOW KEN CARYL 39.58N 105.11W
01/12/2009 M3.6 INCH JEFFERSON CO TRAINED SPOTTER
0705 AM SNOW 12 NNW GLENDEVEY 40.94N 106.04W
01/12/2009 M2.0 INCH LARIMER CO CO-OP OBSERVER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
01/12/2009 M4.0 INCH BOULDER CO TRAINED SPOTTER
0701 AM SNOW ARVADA 39.82N 105.11W
01/12/2009 M3.3 INCH JEFFERSON CO NWS EMPLOYEE
0700 AM SNOW LINDON 39.73N 103.40W
01/12/2009 M2.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 4 WSW THURMAN 39.57N 103.29W
01/12/2009 M3.0 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
01/12/2009 M1.4 INCH LARIMER CO CO-OP OBSERVER
0700 AM SNOW 2 SE BOULDER 40.01N 105.22W
01/12/2009 M3.3 INCH BOULDER CO TRAINED SPOTTER
0649 AM SNOW 4 S EVERGREEN 39.58N 105.34W
01/12/2009 M1.3 INCH JEFFERSON CO TRAINED SPOTTER
0640 AM SNOW 2 N LOVELAND 40.45N 105.07W
01/12/2009 M4.0 INCH LARIMER CO CO-OP OBSERVER
0637 AM SNOW NIWOT 40.10N 105.16W
01/12/2009 M1.2 INCH BOULDER CO TRAINED SPOTTER
0631 AM SNOW 8 SE WATKINS 39.67N 104.49W
01/12/2009 M3.2 INCH ARAPAHOE CO TRAINED SPOTTER
0550 AM SNOW STRASBURG 39.74N 104.30W
01/12/2009 M3.0 INCH ARAPAHOE CO TRAINED SPOTTER
0530 AM SNOW FAIRPLAY 39.22N 106.00W
01/12/2009 M1.0 INCH PARK CO TRAINED SPOTTER
0510 AM SNOW FORT COLLINS 40.56N 105.07W
01/12/2009 M1.0 INCH LARIMER CO CO-OP OBSERVER
&&
FREDINThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149822.